|Printable Version of Topic
Click here to view this topic in its original format
|Message Board > Methadone > Tapering Off Methadone Help|
|Posted by: METHADONE HELP June 18, 2017, 7:26 AM|
|I have been on methadone for 3 ½ years, highest dose was 83. Started tapering last October by 5s usually weekly but it never always worked out that way with all the BS involved to decrease. When I got to 30 I stopped and went down monthly by 2s. So now I'm at 20mg and going down in 2s weekly until i get to 14. I have been experiencing achy bones and tiredness, stretching constantly for comfort. This is my only problem so far, all my decreases were fine until now. Am I going to fast? Is there something else I should be taking? I started taking magnesium for my legs as well as a multi vitamin. Can anyone offer some advice.. Thx..
|Posted by: Jason June 18, 2017, 9:53 PM|
|You are going to suffer and have to muscle through a lot. But, I promise you that once your done your life is going to change! I was on Methadone for 5 years at 140mg. I'm clean from everything and my life is awesome!!! Do NOT give up and pray like mad. For me personally it was one of the hardest things I've ever overcome. The physical withdraws were bad, but the mental stuff was even harder. But, it's over and I'm so grateful I went through it because what doesn't kill us only makes us stronger.
|Posted by: itspossible June 18, 2017, 10:28 PM|
|nice job Jason! anybody that gets off the drain train earns a gold star..I got off a few stops back and its been a slow grind back to a normal life..
To answer the op's question though, tapering I'm sure will serve you a lot better than a cold jump..If you can hang tough and go as slow as you possibly can it will be easier on you..I just wasn't able to taper, I am an all or nothing type person and I paid for it..
|Posted by: lolleedee June 19, 2017, 7:56 PM|
|The lower you go, the slower you should taper. Everyone is different, but those that are successful are the ones that go slow enough to avoid withdrawal symptoms...and it can be done! Most people just do not have the patience to go as slow as necessary. At the 30mg point, going down 1 mg per MONTH is usually a good speed. Yes, it will take you a long time to get through it, but you will get through it without being in withdrawal. There is no need to suffer. If you are feeling withdrawal symptoms now, STOP YOUR TAPER! Do not resume until you are feeling better for at least a month.
Your addiction didn't happen in a few months and stopping your maintenance meds id not going to happen over night either. There is no reason it should be painful.
Read posts on here by Overfifty. She slowly weaned off methadone painlessly and is still feeling well and going strong more than 6 months later. She did the slow and steady thing and was rewarded with a painless withdrawal and post methadone success!
Also, make sure you are weaning for the right reasons. If you have been only on methadone and not using on top for minimum one year, if you have done counseling to deal with issues, if you have a solid recovery plan in place, you might be ready. If you are stopping because family or friends think you should"be off that stuff by now", that isn't a good reason!
I wish you the best of luck on your journey!
|Posted by: VCS Recovery Coach July 10, 2017, 11:40 AM|
|I have detoxed twice off methadone w/o problems. I don't reduce more than 10% at a time every 5-7 days. Methadone has a shelf life of 24-36 hours for most. In Kalamazoo we can also blind dose. That may be an option to try if you are feeling your reductions. When I was not a client I weaned a friend off methadone who reported feeling his reductions...every mg. I then blind dosed him and he could not tell me when I decreased it and I doubled the amount he went down.|